MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number EC60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r58c23.Additional information was requested and the following was obtained: to confirm, the reported product code is ec60, but the event description could be referring to a powered echelon device.Is ec60 the correct product code? if not, what is the correct product code? yes, it is ec60.The event description shows knife reverse button, it means manual override lever.Device analysis: the analysis results found that one ec60 device was returned with no apparent damage and with no cartridge reload present.The device was tested for functionality with a test cartridge reload and achieved its complete 3-stroke firing sequence without any difficulties.The staple line and cut line were complete and the staples meets the staple release criteria.However, the cut was noted to be jagged due to a damaged knife.One possible cause for this type of damage to the knife is when the device is fired over an already existing staple line, hard object or thicker tissue than indicated.Repeatedly firing across existing staple lines can also reduce the ability to cut cleanly.To mitigate the potential for staples getting into the cartridge and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and cartridge jaw in sterile solution and then wipe the anvil and cartridge jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.As part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.The device opened and closed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
Would not reverse knife.It was reported that during the endoscopic lobectomy surgery, after fired, the knife moved to the distal end, but could not return knife automatically.Used knife reverse button to return knife.There were no adverse consequences to the patient.No additional information can be provided.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9104960
Report Number3005075853-2019-22261
Device Sequence Number16180755
Product Code GDW
UDI-Device Identifier10705036001690
UDI-Public10705036001690
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Catalogue NumberEC60
Device Lot NumberR93W5V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/23/2019
Patient Sequence Number1